Alert archive / Colorado / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 4, 2020, 4:15 PM MDT for Arapahoe County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 4:15 PM MDT (22:15 UTC)
- Expired
- Jul 4, 2020, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WGUS55 KBOU 042215
FFWBOU
COC005-050015-
/O.NEW.KBOU.FF.W.0003.200704T2215Z-200705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
415 PM MDT Sat Jul 4 2020
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Northwestern Arapahoe County in northeastern Colorado...
* Until 615 PM MDT.
* At 415 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Aurora and Buckley AFB.
This includes the following streams and drainages...
East Toll Gate Creek, Murphy Creek, Toll Gate Creek, Cherry Creek,
West Toll Gate Creek, Coal Creek and First Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3974 10467 3966 10468 3967 10480 3974 10480
3974 10478 3974 10477 3974 10471 3974 10469
FLASH FLOOD...RADAR INDICATED
$$
RPK2 follow-up statements
512
WGUS75 KBOU 042245
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
445 PM MDT Sat Jul 4 2020
COC005-050015-
/O.CON.KBOU.FF.W.0003.000000T0000Z-200705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arapahoe CO-
445 PM MDT Sat Jul 4 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT THIS
EVENING FOR NORTHWESTERN ARAPAHOE COUNTY...
At 445 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Aurora and Buckley AFB.
This includes the following streams and drainages...
East Toll Gate Creek, Murphy Creek, Toll Gate Creek, Cherry Creek,
West Toll Gate Creek, Coal Creek and First Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3974 10467 3966 10468 3967 10480 3974 10480
3974 10478 3974 10477 3974 10471 3974 10469
FLASH FLOOD...RADAR INDICATED
$$
RPK007
WGUS75 KBOU 050011
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
611 PM MDT Sat Jul 4 2020
COC005-050021-
/O.EXP.KBOU.FF.W.0003.000000T0000Z-200705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arapahoe CO-
611 PM MDT Sat Jul 4 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT THIS EVENING FOR
NORTHWESTERN ARAPAHOE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3974 10467 3966 10468 3967 10480 3974 10480
3974 10478 3974 10477 3974 10471 3974 10469
$$
RPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:54 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 4, 2:54 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 254 PM MDT Sat Jul 4 2020 .SHORT TERM...(This evening through Sunday) Issued at 254 PM MDT Sat Jul 4 2020 There is broad "Denver Cyclone" circulation going at this time. Convection is going over the mountains and foothills and has recently commenced along Douglas/Elbert County border northward to DIA line. There is some drying/lowering of the dew points in the downsloping off the Palmer ridge. For example; DIA's dew point temperature is 42 F at present time. The motion of the storms is non-existent. Models keep upper ridging over the CWA tonight and Sunday, with weak southwesterly flow aloft tonight and weak west- northwesterly flow aloft on Sunday. The QG Omega fields show neutral vertical velocity for the first two periods. The low level winds should continue stays quo through early this evening, then normal drainage patterns. Models have some form of easterlies on Sunday from 18Z onward. Moisture wise, Precipitable water values are only a tad lower Sunday afternoon than they are, suppose to be, early this evening. The highest CAPE proggs for this evening are over the southeastern CWA, mainly Lincoln County. For Sunday afternoon, the highest values are over the mountains and foothills. For pops this evening, will mainly gave "chance"s through mid/late evening, then nothing overnight. For Sunday aftenoon's pops, 20%-50%s with the highest in the mountains. Sunday's high temperatures look close to today's highs. .LONG TERM...(Sunday night through Saturday) Issued at 143 PM MDT Sat Jul 4 2020 Sunday night through Tuesday, upper level high pressure will extend from the Desert Southwest into the Central Plains States with an upper level trough of low pressure over the western United States. North central and northeastern Colorado will be under the influence of a southwesterly flow aloft with some lingering subtropical moisture over the area. This pattern will lead to very warm temperatures along with isolated to scattered high based afternoon and evening showers and thunderstorms through the period. The main threat with the storms will be gusty winds and dangerous cloud to ground lightning. However, local moisture convergence due to boundary interactions could result in a couple of stronger storms with locally heavy rain and small hail across the plains east of Denver Sunday night and Monday. Drier conditions on Tuesday will lead to elevated fire weather conditons. On Wednesday, the models are showing the upper high over Desert Southwest flattening with a drier westerly flow aloft over Colorado. This pattern should result in dry weather across the CWA with above normal temperatures continuing. The combination of low relative humidity and increasing westerly winds will lead to increasing fire danger across the high country. Hot and mostly dry weather is expected Thursday through Saturday as the upper level ridge of high pressure builds over Rocky Mountain Region and Central Plains States. Temperatures could reach 100 degrees across some plains locations on Friday and Saturday. The continued above normal temperatures and low relative humidity will keep the fire danger elevated across the high country through the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 254 PM MDT Sat Jul 4 2020 The location of the Denver cyclone is playing havoc with the winds at the big airport. The high resolution models are still sticking with southeasterlies early this evening then normal drainage patterns by 04/05Z. We'll see. Convection should be through by 02Z, perhaps earlier. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RJK LONG TERM.....JK AVIATION.....RJK
Hazardous weather outlook, Jul 4, 10:58 AM MDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1058 AM MDT Sat Jul 4 2020 COZ030>051-051700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1058 AM MDT Sat Jul 4 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms are just staring to develop over the mountains and foothills this late morning. Thunderstorms will be likely in the foothills and mountains by noon. They will spread out over the adjacent plains though mid afternoon then over the eastern plains by late afternoon and evening. The storms will produce moderate to heavy rainfall and strong wind gusts well as dangerous lightning. There could be a few severe storms over the plains this afternoon and evening with wind gusts to 60 MPH and 1 inch hail. The heavy rainfall may cause minor flooding as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of scattered afternoon and evening thunderstorms can be expected Sunday. Locally heavy rain and a couple storms producing large hail and damaging winds will be the main threats. The strongest storms will likely occur just east of the I-25 Corridor. Putting lightning on top off the hazards mentioned above, all people planning on spending the holiday weekend outside need to make sure they have a way of receiving weather alerts. The rest of next week will feature above normal temperatures and a gradual return to dry weather. Isolated to scattered storms will still be possible Monday into Wednesday, but mainly from the Palmer Divide into the eastern plains. Those storms would be capable of producing brief heavy rain, gusty winds, and mostly small hail. Temperatures will likely reach the mid to upper 90s across the plains and I-25 Corridor most days, with a couple spots possibly reaching 100. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of severe weather would be appreciated.
In the hours before
Special weather statement, Jul 4, 2:35 PM MDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Denver CO 235 PM MDT Sat Jul 4 2020 COZ036-041-042100- Elbert/Central and East Douglas Counties Above 6000 Feet CO- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO- 235 PM MDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS COUNTY UNTIL 300 PM MDT... At 234 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Palmer Lake, or 25 miles northwest of Colorado Springs, moving east at 5 mph. Penny size hail will be possible with this storm. Locations impacted include... Larkspur, Perry Park and Greenland. LAT...LON 3913 10510 3926 10509 3932 10480 3913 10482 TIME...MOT...LOC 2034Z 250DEG 4KT 3917 10500 DANIELSON
Special weather statement, Jul 4, 3:37 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Denver CO 337 PM MDT Sat Jul 4 2020 COZ040-042215- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 337 PM MDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...CENTRAL DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 415 PM MDT... At 337 PM MDT, Doppler radar was tracking a strong thunderstorm over northwestern Aurora, or 8 miles east of Denver. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eastern Denver, Aurora, northeastern Centennial, Greenwood Village, southwestern Denver International Airport, Arapahoe Park and Buckley AFB. LAT...LON 3962 10492 3983 10490 3982 10463 3961 10464 TIME...MOT...LOC 2137Z 290DEG 0KT 3973 10478 DANIELSON
Local storm report, Jul 4, 4:07 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
407 PM MDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN 4 NNW BUCKLEY AFB 39.76N 104.77W
07/04/2020 M1.87 INCH ADAMS CO TRAINED SPOTTER
SPOTTER AR68, 1.87 INCHES IN 40 MINS.
&&Special weather statement, Jul 4, 4:14 PM MDT, 1 minute before
Special Weather Statement National Weather Service Denver CO 414 PM MDT Sat Jul 4 2020 COZ043-042300- Central and South Weld County CO- 414 PM MDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL 500 PM MDT... At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near LaSalle, or 6 miles southeast of Greeley. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greeley, Evans, LaSalle, Kersey, Gill and Lucerne. LAT...LON 4029 10449 4028 10476 4048 10481 4052 10450 TIME...MOT...LOC 2214Z 170DEG 1KT 4036 10464 DANIELSON
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 47 min |
| Jul 3, 6:26 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| Jul 3, 6:32 PM MDT | Tornado Warning | BOU | Lincoln | 28 min |
| Jul 3, 6:44 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 46 min |
| Jul 3, 7:01 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 44 min |
| Jul 4, 12:40 PM MDT | Areal Flood Advisory | BOU | Larimer | 110 min |
| Jul 4, 2:35 PM MDT | Special Weather Statement | BOU | Douglas | 25 min |
| Jul 4, 3:13 PM MDT | Areal Flood Advisory | BOU | Douglas | 92 min |
| Jul 4, 3:37 PM MDT | Special Weather Statement | BOU | Denver | 38 min |
| Jul 4, 3:57 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 93 min |
| Jul 4, 4:00 PM MDT | Areal Flood Advisory | BOU | Elbert | 90 min |
| Jul 4, 4:14 PM MDT | Special Weather Statement | BOU | Weld | 46 min |
| Jul 4, 4:33 PM MDT | Areal Flood Advisory | BOU | Adams, Denver | 117 min |
| Jul 4, 5:17 PM MDT | Areal Flood Advisory | BOU | Adams | 88 min |
| Jul 4, 5:27 PM MDT | Special Weather Statement | BOU | Crowley | 48 min |
Nearby
Flash Flood Warnings in Colorado, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.